By a recent result of Viehweg, protective manifolds with ample canonical class have a coarse moduli space, which is a union of quasiprojective varieties. In this paper, we prove that there are manifolds with ample canonical class that lie on arbitrarily many irreducible components of the moduli; moreover, for any finite abelian group G there exist infinitely many components M of the moduli of varieties with ample canonical class such that the generic automorphism group GMis equal to G. In order to construct the examples, we use abelian covers. Let Y be a smooth complex projective variety of dimension ≥ 2. A Galois cover f : X → y whose Galois group is finite and abelian is called an abelian cover of Y; by [Pa1], it is determined by its building data, i.e. by the branch divisors and by some line bundles on Y, satisfying appropriate compatibility conditions. Natural deformations of an abelian cover are also introduced in [Pa1]. In this paper we prove two results about abelian covers: first, that if the building data are sufficiently ample, then the natural deformations surject on the Kuranishi family of X; second, that if the building data are sufficiently ample and generic, then Aut(X) = G. Copyright © 1997 by Marcel Dekker, Inc.
Automorphisms and moduli spaces of varieties with ample canonical class via deformations of abelian covers / Fantechi, Barbara; Pardini, Rita. - In: COMMUNICATIONS IN ALGEBRA. - ISSN 0092-7872. - 25:5(1997), pp. 1413-1441. [10.1080/00927879708825927]
|Titolo:||Automorphisms and moduli spaces of varieties with ample canonical class via deformations of abelian covers|
|Autori:||Fantechi, Barbara; Pardini, Rita|
|Data di pubblicazione:||1997|
|Digital Object Identifier (DOI):||http://dx.doi.org/10.1080/00927879708825927|
|Appare nelle tipologie:||1.1 Journal article|